Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 110, NWS Green Bay, WI

June 25, 1998Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 1998, 6:52 PM CDT for Door County, Wisconsin. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 1998, 6:52 PM CDT (23:52 UTC)
Expired
Jun 25, 1998, 7:15 PM CDT
In force
23 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Door County, WI

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:58 PM CDTHail 1Valmy, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 1998-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 1998-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-365 m²/s²
0-3 km storm-relative helicity
-134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS1 KGRB 252354 RRA
SVRGRB
WIC029-260015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT THU JUN 25 1998

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN DOOR COUNTY IN NORTHEAST WISCONSIN

* UNTIL 715 PM CDT

* AT 647 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE
  THUNDERSTORM NEAR STURGEON BAY. MOVEMENT WAS NORTHEAST AT 40 MILES
  AN HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INSTITUTE BY 655 PM
  VALMY BY 700 PM
  WHITEFISH DUNES STATE PARK BY 705 PM

THIS THUNDERSTORM WILL PRODUCE HAIL UP TO 1 INCH IN DIAMETER. STAY
INDOORS UNTIL THE STORM PASSES. THIS THUNDERSTORM WILL ALSO PRODUCE
TORRENTIAL RAIN.

SKOWRONSKI/KALLAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:30 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 25, 4:30 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 PM CDT THU JUN 25 1998

TSTMS STARTING TO GET ORGANIZED TO OUR WEST. SO WILL BE VERY BRIEF.
LOOKS LIKE MAIN ACTION WILL BE LATE THIS AFT INTO THE EVENING AS UPPER
VORT HEADS FOR LAKE SUPERIOR AND WEAK SFC TROUGH ENTERING WESTERN WI
MOVES EAST. ETA/NGM BRING SFC TROUGH AND SLIGHTLY DRIER AIR ACROSS
NORHERN WI AFTER MIDNIGHT.  CULD BE A FEW LINGERING -SHRA FRI AM...BUT
LOOKS LIKE A BRIEF RESPITE DURING MOST OF DAY FRIDAY BEFORE NEXT SYS
BEGINS TO AFFECT THE STATE LATE FRIDAY.

EB

In the hours before

Local storm report, Jun 25, 5:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
548 PM CDT THU JUN 25 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    SUAMICO                   WI   WIND DAMAGE
06/25/98   BROWN                          TREES DOWN.

JKL
Local storm report, Jun 25, 5:54 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT THU JUN 25 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    GILLS ROCK                WI   WIND DAMAGE
06/25/98   DOOR                           TREES DOWN BLOCKING HWY 42.

JKL
Special weather statement, Jun 25, 6:10 PM CDT, 42 minutes before
WIZ011>013-019>021-031-037>039-045-511-260100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
610 PM CDT THU JUN 25 1998

HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR
CENTRAL AND NORTHEAST WISCONSIN.

THE SEVERE THUNDERSTORM WEATHER WATCH HAS BEEN CANCELLED FOR...
   FOREST COUNTY...
   FLORENCE COUNTY...
   MARINETTE COUNTY...
   LANGLADE COUNTY...
   MENOMINEE COUNTY...
   OCONTO COUNTY...
   SHAWANO COUNTY...
   WAUPACA COUNTY...
   OUTAGAMIE COUNTY...
   BROWN COUNTY...
   WAUSHARA COUNTY...
   CENTRAL AND SOUTHERN BAY OF GREEN BAY.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR
CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.

ISAACSON
Special weather statement, Jun 25, 6:10 PM CDT, 42 minutes before
WIZ011>013-019>021-031-037>039-045-511-260100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
610 PM CDT THU JUN 25 1998

HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR
CENTRAL AND NORTHEAST WISCONSIN.

THE SEVERE THUNDERSTORM WEATHER WATCH HAS BEEN CANCELLED FOR...
   FOREST COUNTY...
   FLORENCE COUNTY...
   MARINETTE COUNTY...
   LANGLADE COUNTY...
   MENOMINEE COUNTY...
   OCONTO COUNTY...
   SHAWANO COUNTY...
   WAUPACA COUNTY...
   OUTAGAMIE COUNTY...
   BROWN COUNTY...
   WAUSHARA COUNTY...
   CENTRAL AND SOUTHERN BAY OF GREEN BAY.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR
CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION.

ISAACSON
Local storm report, Jun 25, 6:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 PM CDT THU JUN 25 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0629 PM    JACKSONPORT               WI   1 INCH HAIL
06/25/98   DOOR

JKL
Local storm report, Jun 25, 6:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
631 PM CDT THU JUN 25 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0629 PM    JACKSONPORT               WI   1 INCH HAIL
06/25/98   DOOR

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:18 PM CDTSevere Thunderstorm WarningGRBWood62 min
Jun 24, 10:41 PM CDTSevere Thunderstorm WarningGRBMarathon79 min
Jun 24, 10:54 PM CDTSevere Thunderstorm WarningGRBWaupaca51 min
Jun 24, 11:45 PM CDTSevere Thunderstorm WarningGRBPortage, Wood65 min
Jun 25, 12:06 AM CDTSevere Thunderstorm WarningGRBWaupaca59 min
Jun 25, 12:07 AM CDTSevere Thunderstorm WarningGRBOconto33 min
Jun 25, 12:54 AM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano61 min
Jun 25, 12:56 AM CDTTornado WarningGRBShawano34 min
Jun 25, 1:03 AM CDTTornado WarningGRBBrown27 min
Jun 25, 1:24 AM CDTSevere Thunderstorm WarningGRBBrown31 min
Jun 25, 1:32 AM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee48 min
Jun 25, 2:15 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet30 min
Jun 25, 2:24 AM CDTSevere Thunderstorm WarningGRBManitowoc51 min
Jun 25, 3:39 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Wood66 min
Jun 25, 4:17 AM CDTSevere Thunderstorm WarningGRBPortage63 min
Jun 25, 4:25 AM CDTSevere Thunderstorm WarningGRBShawano, Waupaca65 min
Jun 25, 4:42 AM CDTSevere Thunderstorm WarningGRBMenominee33 min
Jun 25, 5:05 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto60 min
Jun 25, 5:35 AM CDTSevere Thunderstorm WarningGRBDoor50 min
Jun 25, 6:32 AM CDTSevere Thunderstorm WarningGRBManitowoc33 min
Jun 25, 2:10 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon65 min
Jun 25, 2:52 PM CDTSevere Thunderstorm WarningGRBWood53 min
Jun 25, 3:10 PM CDTSevere Thunderstorm WarningGRBMarathon20 min
Jun 25, 3:14 PM CDTSevere Thunderstorm WarningGRBShawano46 min
Jun 25, 3:18 PM CDTSevere Thunderstorm WarningGRBForest, Marinette57 min
Jun 25, 3:23 PM CDTSevere Thunderstorm WarningGRBPortage82 min
Jun 25, 3:29 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca76 min
Jun 25, 3:29 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto76 min
Jun 25, 4:05 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto50 min
Jun 25, 4:55 PM CDTSevere Thunderstorm WarningGRBDoor50 min
Jun 25, 5:14 PM CDTSevere Thunderstorm WarningGRBBrown31 min
Jun 25, 5:34 PM CDTSevere Thunderstorm WarningGRBKewaunee41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.